# SDR 97UAL900408

- Difficulty date: May 28, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N981UA
- Make and model: Boeing 737291
- Aircraft serial: 21546
- Engine: Pwa JT8D9A
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Tube
- Part number: 719336
- Condition: Bent
- Location: Gearbox
- Stage of operation: UK
- Nature of condition: J, Y
- Precautionary procedure: A

## Discrepancy

AT FL250, NR 1 ENGINE THROTTLE QUADRANT STARTED TO RATTLE, ENGINE HESITATED, OIL FILTER BYPASS LIGHT CAME ON, OIL QUANTITY WENT TO ZERO AND ENGINE SEIZED.  *S/D*  THE CAUSE OF THE ENGINE FAILURE WAS OIL STARVATION OF THE NR 2 AND NR 3 BEARINGS.  THE OIL STARVATION WAS DIRECTLY CAUSED BY A MISALIGNED OIL TRANSFER TUBE.  IMPROPER ALIGNMENT CAUSED OIL TO GO BACK INTO THE GEARBOX.  THE MM REQUIRES THAT AN AIR FLOW CHECK BE COMPLETED AFTER THE GEARBOX HAS BEEN MOUNTED TO THE ENGINE TO ENSURE THAT THE OIL TRANSFER TUBE IS PROPERLY INSTALLED.  THE MM HAS BEEN REVISED WITH AN ADDITIONAL ILLUSTRATION AND TIP ON HOW TO PROPERLY CHECK FOR THE TRANSFER TUBE INSTALLATION.
